Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 10, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 8, 1998, 1:32 AM CST for Christian County, Douglas County, Taney County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 1998, 1:32 AM CST (07:32 UTC)
- Expired
- Mar 8, 1998, 7:30 AM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Christian County, MO, Douglas County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 61 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 469 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 080732 FFWSGF MOC043-067-153-213-081330- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 132 AM CST SUN MAR 8 1998 * FLOOD WARNING FOR CHRISTIAN COUNTY - SOUTHWESTERN MISSOURI DOUGLAS COUNTY - SOUTHWESTERN MISSOURI OZARK COUNTY - SOUTHWESTERN MISSOURI TANEY COUNTY - SOUTHWESTERN MISSOURI * UNTIL 730 AM CST * SOME AREAS OR STREAMS AFFECTED HIGHWAY 125 EAST OF RTE UU ON TURKEY CREEK IN CHRISTIAN CO HIGHWAY FF EAST OF RTE 14 ON TURKEY CREEK IN DOUGLAS CO HIGHWAY T WEST OF RTE J ON POSSOM WALK CREEK IN OZARK CO HIGHWAY W HALF MILE EAST OF RTE 76 IN TANEY CO * CAUSE AND EFFECT AT 120 AM...DOPPLER RADAR INDICATED BANDS OF LOCALLY HEAVY RAINFALL CONTINUING TO DEVELOP ACROSS THE MISSOURI-ARKANSAS BORDER. THIS ACTIVITY WAS FALLING ON A NEARLY SATURATED GROUND FROM SATURDAYS RAINFALL. * FORECAST CONDITIONS RAINS WILL CONTINUE OVERNIGHT AS TWO LOW PRESSURE CENTERS FROM WEST PLAINS TO LITTLE ROCK CONTINUE TO INITIATE LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS OF AROUND AN INCH CAN BE EXPECTED OVERNIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. DO NOT DRIVE YOUR V.EHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. GORDON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 7, 9:15 PM CST, 4 hours 17 minutes earlier.
Area forecast discussion, Mar 7, 9:15 PM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 915 PM CST SAT MAR 7 1998 WILL MAKE SOME MINOR TWEEKS TO THE ZONES. ONLY SIGNIFICANT CHANGE IS TO REMOVE THE SNOW ADVISORY FOR CRAWFORD/ BOURBON/VERNON/BARTON COUNTIES FOR TONIGHT. DOING SO WILL MATCH UP BETTER WITH ZONES FROM NWSO ICT/NWSFO TOP WHICH DO NOT HAVE ANY WATCHES OR WARNINGS UNTIL DAYTIME HOURS ON SUNDAY. 21Z RUC SHOWED COLD AIR STILL WELL WEST OF CWA THRU 0J9Z. NO NEW DATA SINCE. WILL LEAVE ALL ADVISORIES/WATCHES FOR SUNDAY ALONE. ZFP UPDATE OUT BY 930 PM. RIDDLE
In the hours before
Special weather statement, Mar 7, 9:45 PM CST, 3 hours 47 minutes before
KSZ073-097-101-MOZ055>056-066>068-077>078-088>081030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 945 PM CST SAT MAR 7 1998 THE FOLLOWING STATEMENT IS VALID FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARTON BENTON CEDAR DADE HICKORY JASPER MORGAN ST. CLAIR VERNON ...WINTER WEATHER TO RETURN TO PARTS OF SOUTHWEST CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS SUNDAY... A SNOW ADVISORY IS IN EFFECT FOR SUNDAY FOR THE FOLLOWING COUNTIES... IN KANSAS....BOURBON AND CRAWFORD IN MISSOURI...VERNON AND BARTON THE SNOW ADVISORY TIMING HAS BEEN PUSHED BACK A FEW HOURS AND THE ADVISORY HAS BEEN CANCELED FOR LATE TONIGHT. THE SNOW ADVISORY REMAINS IN EFFECT FOR SUNDAY. RAIN WILL MIX WITH SNOW AROUND SUNRISE IN THE ADVISORY AREA AND THEN BECOME ALL SNOW BY MID MORNING. SNOW WILL THEN CONTINUE UNTIL EVENING. EXACT SNOW ACCUMULATIONS ARE UNCERTAIN AT THIS TIME....BUT THERE IS THE POTENTIAL FOR 4 TO 7 INCHES IN THE ADVISORY AREA BY SUNDAY EVENING. A WINTER STORM WATCH IS IN EFFECT FOR SUNDAY FOR THE FOLLOWING COUNTIES... IN KANSAS...CHEROKEE IN MISSOURI...JASPER...CEDAR...DADE...ST CLAIR...HICKORY... BENTON...MORGAN RAIN WILL CHANGE TO SNOW BY LATE MORNING ON SUNDAY MORNING ACROSS THE WATCH AREA AND THEN CONTINUE UNTIL SUNDAY EVENING. SEVERAL INCHES OF SNOW ARE POSSIBLE IN THIS AREA...WITH THE POTENTIAL FOR MORE THAN 6 INCHES IN A FEW AREAS BY SUNDAY EVENING. THIS IS THE FIRST SIGNIFICANT WINTER WEATHER EVENT OF THE SEASON SO PEOPLE SHOULD PREPARE FOR SLICK AND HAZARDOUS CONDITIONS IF DRIVING ON SUNDAY. CONDITIONS WILL BE EVEN WORSE IF TRAVELLING NORTH TOWARD KANSAS CITY OR DES MOINES OR WEST TOWARD EMPORIA AND WICHITA. IF TRAVELLING YOU CAN CALL THE FOLLOWING TOLL FREE NUMBERS FOR ROAD CONDITIONS... IN MISSOURI...1-800-222-6400 IN KANSAS...1-800-585-7623 RIDDLE
Special weather statement, Mar 7, 9:45 PM CST, 3 hours 47 minutes before
KSZ073-097-101-MOZ055>056-066>068-077>078-088>081030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 945 PM CST SAT MAR 7 1998 THE FOLLOWING STATEMENT IS VALID FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARTON BENTON CEDAR DADE HICKORY JASPER MORGAN ST. CLAIR VERNON ...WINTER WEATHER TO RETURN TO PARTS OF SOUTHWEST CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS SUNDAY... A SNOW ADVISORY IS IN EFFECT FOR SUNDAY FOR THE FOLLOWING COUNTIES... IN KANSAS....BOURBON AND CRAWFORD IN MISSOURI...VERNON AND BARTON THE SNOW ADVISORY TIMING HAS BEEN PUSHED BACK A FEW HOURS AND THE ADVISORY HAS BEEN CANCELED FOR LATE TONIGHT. THE SNOW ADVISORY REMAINS IN EFFECT FOR SUNDAY. RAIN WILL MIX WITH SNOW AROUND SUNRISE IN THE ADVISORY AREA AND THEN BECOME ALL SNOW BY MID MORNING. SNOW WILL THEN CONTINUE UNTIL EVENING. EXACT SNOW ACCUMULATIONS ARE UNCERTAIN AT THIS TIME....BUT THERE IS THE POTENTIAL FOR 4 TO 7 INCHES IN THE ADVISORY AREA BY SUNDAY EVENING. A WINTER STORM WATCH IS IN EFFECT FOR SUNDAY FOR THE FOLLOWING COUNTIES... IN KANSAS...CHEROKEE IN MISSOURI...JASPER...CEDAR...DADE...ST CLAIR...HICKORY... BENTON...MORGAN RAIN WILL CHANGE TO SNOW BY LATE MORNING ON SUNDAY MORNING ACROSS THE WATCH AREA AND THEN CONTINUE UNTIL SUNDAY EVENING. SEVERAL INCHES OF SNOW ARE POSSIBLE IN THIS AREA...WITH THE POTENTIAL FOR MORE THAN 6 INCHES IN A FEW AREAS BY SUNDAY EVENING. THIS IS THE FIRST SIGNIFICANT WINTER WEATHER EVENT OF THE SEASON SO PEOPLE SHOULD PREPARE FOR SLICK AND HAZARDOUS CONDITIONS IF DRIVING ON SUNDAY. CONDITIONS WILL BE EVEN WORSE IF TRAVELLING NORTH TOWARD KANSAS CITY OR DES MOINES OR WEST TOWARD EMPORIA AND WICHITA. IF TRAVELLING YOU CAN CALL THE FOLLOWING TOLL FREE NUMBERS FOR ROAD CONDITIONS... IN MISSOURI...1-800-222-6400 IN KANSAS...1-800-585-7623 RIDDLE
Special weather statement, Mar 7, 9:48 PM CST, 3 hours 44 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>1061030- SPECIAL WEATHER STATEMENT...FOR FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 948 PM CST SAT MAR 7 1998 A FLOOD WATCH REMAINS IN EFFECT FOR ALL OF SOUTHWEST AND SOUTH CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS TONIGHT... HEAVY RAINS FELL OVER MUCH OF THE AREA DURING THE LATE AFTERNOON AND EARLY EVENING. RAINFALL AMOUNTS WERE HIGHEST IN AREAS ALONG THE KANSAS AND MISSOURI BORDER WHERE 1.25 TO 1.75 INCHES OF RAIN HAS FALLEN SINCE NOON. RAINFALL AMOUNTS OF AROUND 1 INCH WAS COMMON FROM BRANSON TO SPRINGFIELD TO CAMDENTON AND WARSAW. LESSER AMOUNTS HAS FALLEN OVER SOUTH CENTRAL MISSOURI. ADDITIONAL RAIN IS EXPECTED TONIGHT...SOME OF IT MAY BE BRIEFLY HEAVY AT TIMES. REPORTS SO FAR THIS EVENING INDICATED LOCALIZED PONDING OF WATER ON HIGHWAYS AND LOW WATER CROSSINGS...BUT NO WIDESPREAD FLOODING HAS OCCURRED. IF WIDESPREAD HEAVY RAIN DOES RE-DEVELOP TONIGHT THE FLOODING THREAT WILL INCREASE. MOTORISTS AND THOSE LIVING NEAR LOW WATER CROSSINGS OR SMALL CREEKS SHOULD USE CAUTION AND WATCH FOR RISING WATER. RIDDLE
Special weather statement, Mar 7, 9:48 PM CST, 3 hours 44 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081030- SPECIAL WEATHER STATEMENT...FOR FLOOD WATCH ...CORRECTION TO UCG CODE NATIONAL WEATHER SERVICE SPRINGFIELD MO 948 PM CST SAT MAR 7 1998 A FLOOD WATCH REMAINS IN EFFECT FOR ALL OF SOUTHWEST AND SOUTH CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS TONIGHT... HEAVY RAINS FELL OVER MUCH OF THE AREA DURING THE LATE AFTERNOON AND EARLY EVENING. RAINFALL AMOUNTS WERE HIGHEST IN AREAS ALONG THE KANSAS AND MISSOURI)T BORDER WHERE 1.25 TO 1.75 INCHES OF RAIN HAS FALLEN SINCE NOON. RAINFALL AMOUNTS OF AROUND 1 INCH WAS COMMON FROM BRANSON TO SPRINGFIELD TO CAMDENTON AND WARSAW. LESSER AMOUNTS HAS FALLEN OVER SOUTH CENTRAL MISSOURI. ADDITIONAL RAIN IS EXPECTED TONIGHT...SOME OF IT MAY BE BRIEFLY HEAVY AT TIMES. REPORTS SO FAR THIS EVENING INDICATED LOCALIZED PONDING OF WATER ON HIGHWAYS AND LOW WATER CROSSINGS...BUT NO WIDESPREAD FLOODING HAS OCCURRED. IF WIDESPREAD HEAVY RAIN DOES RE-DEVELOP TONIGHT THE FLOODING THREAT WILL INCREASE. MOTORISTS AND THOSE LIVING NEAR LOW WATER CROSSINGS OR SMALL CREEKS SHOULD USE CAUTION AND WATCH FOR RISING WATER. RIDDLE
Special weather statement, Mar 7, 9:48 PM CST, 3 hours 44 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>1061030- SPECIAL WEATHER STATEMENT...FOR FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 948 PM CST SAT MAR 7 1998 A FLOOD WATCH REMAINS IN EFFECT FOR ALL OF SOUTHWEST AND SOUTH CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS TONIGHT... HEAVY RAINS FELL OVER MUCH OF THE AREA DURING THE LATE AFTERNOON AND EARLY EVENING. RAINFALL AMOUNTS WERE HIGHEST IN AREAS ALONG THE KANSAS AND MISSOURI BORDER WHERE 1.25 TO 1.75 INCHES OF RAIN HAS FALLEN SINCE NOON. RAINFALL AMOUNTS OF AROUND 1 INCH WAS COMMON FROM BRANSON TO SPRINGFIELD TO CAMDENTON AND WARSAW. LESSER AMOUNTS HAS FALLEN OVER SOUTH CENTRAL MISSOURI. ADDITIONAL RAIN IS EXPECTED TONIGHT...SOME OF IT MAY BE BRIEFLY HEAVY AT TIMES. REPORTS SO FAR THIS EVENING INDICATED LOCALIZED PONDING OF WATER ON HIGHWAYS AND LOW WATER CROSSINGS...BUT NO WIDESPREAD FLOODING HAS OCCURRED. IF WIDESPREAD HEAVY RAIN DOES RE-DEVELOP TONIGHT THE FLOODING THREAT WILL INCREASE. MOTORISTS AND THOSE LIVING NEAR LOW WATER CROSSINGS OR SMALL CREEKS SHOULD USE CAUTION AND WATCH FOR RISING WATER. RIDDLE
Special weather statement, Mar 7, 9:48 PM CST, 3 hours 44 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081030- SPECIAL WEATHER STATEMENT...FOR FLOOD WATCH ...CORRECTION TO UCG CODE NATIONAL WEATHER SERVICE SPRINGFIELD MO 948 PM CST SAT MAR 7 1998 A FLOOD WATCH REMAINS IN EFFECT FOR ALL OF SOUTHWEST AND SOUTH CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS TONIGHT... HEAVY RAINS FELL OVER MUCH OF THE AREA DURING THE LATE AFTERNOON AND EARLY EVENING. RAINFALL AMOUNTS WERE HIGHEST IN AREAS ALONG THE KANSAS AND MISSOURI)T BORDER WHERE 1.25 TO 1.75 INCHES OF RAIN HAS FALLEN SINCE NOON. RAINFALL AMOUNTS OF AROUND 1 INCH WAS COMMON FROM BRANSON TO SPRINGFIELD TO CAMDENTON AND WARSAW. LESSER AMOUNTS HAS FALLEN OVER SOUTH CENTRAL MISSOURI. ADDITIONAL RAIN IS EXPECTED TONIGHT...SOME OF IT MAY BE BRIEFLY HEAVY AT TIMES. REPORTS SO FAR THIS EVENING INDICATED LOCALIZED PONDING OF WATER ON HIGHWAYS AND LOW WATER CROSSINGS...BUT NO WIDESPREAD FLOODING HAS OCCURRED. IF WIDESPREAD HEAVY RAIN DOES RE-DEVELOP TONIGHT THE FLOODING THREAT WILL INCREASE. MOTORISTS AND THOSE LIVING NEAR LOW WATER CROSSINGS OR SMALL CREEKS SHOULD USE CAUTION AND WATCH FOR RISING WATER. RIDDLE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 1:32 AM CST | Flash Flood Warning | SGF | Ozark | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.